Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Noticed BP 102/65. On diovan. Experienced nausea and fever. EKG indicated abnormal left axis deviatin. Do I suffer heart attack?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4499 Questions
I am a 61 male yr old male.
I noticed that my blood pressure (BP) became low 102/65. I am on diovan for high BP.
Last week I experience mild naucea symptoms, fever etc.
My physician performed an EKG which indicated: "abnormal left axis deviatin QRS(T) contour abnormality consistent with inferior infraction. He asked me to go to the cardiologist.
Does this mean I suffered a heart attack?
Posted Fri, 12 Jul 2013 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 2 hours later
Hi friend,
Welcome to Health Care Magic

Axis deviation is a term used in EKG interpretation...
Left axis deviation may mean several things – Position of the heart / Muscle hypertrophy / Chamber enlargement / Nerve (conduction system) of the heart / inferior wall Infarction (heart attack) and so on...
Your symptoms do not suggest infarction... / you do have risk factors...

The most probable cause in this situation is from blood pressure...yet, you need further assessment and assistance....ECHOcardiogram / TMT (Treadmill exercise ECG) / LABORATORY work-up – may all be necessary for further assessment and assistance.
The treating doctor may suggest them depending on need, based on his assessment of the situation.

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Follow-up: Noticed BP 102/65. On diovan. Experienced nausea and fever. EKG indicated abnormal left axis deviatin. Do I suffer heart attack? 25 minutes later

I understand the general possibilities, But my question is "does inferior infraction" mean that I suferred a heart attack?

Could this inferior infraction cause drop of the blood pressure?
I usually had high blood pressure and I was taking diovan to control it.
Answered by Dr. Anantharamakrishnan 21 minutes later

Inferior infarction is one of the several possibilities...

You might have suffered heart attack / It can not be excluded / yet it is not certain...
An attack is not always symptomatic
EKG is not always confirmatory / it needs further work up to confirm or exclude - enzymes, wall motion anomalies (ECHO), stress test (especially thallium) are necessary -of course, angio is the gold standard...

Infarction certainly can cause drop of blood pressure

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor